MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN RUBY ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN RUBY ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 08H67-03
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported observing visible smoke and a burning smell from the cell dyn ruby analyzer.There was no impact to patient management, user safety, or facility damage reported.
 
Additional Manufacturer Narrative
The investigation consisted of a review of product historical data, product labeling, and consultation with on-market engineering.A review of customer complaints did not identify any other complaints or trends for this issue.The returned fan assemblies (3 fans) had their coil resistance measured using a calibrated fluke 87 digital multimeter and 2 out of the 3 fans were out of specification.The damage stated in the complaint could be the cause of the out of specification fans.The reported smoke coming from the 3 fans of the cell-dyn ruby analyzer may have been caused by accumulation of dust rubbing on the ball bearing inside the fan, which in turn caused excessive coil current overheating, damaging the fans.The cell-dyn ruby operator's manual was reviewed and provides adequate information related to this incident.Based on the investigation no product deficiency was identified for cell-dyn ruby, serial number (b)(4) or the 3 fan assemblies (part number 8921213001).

Brand Name
CELL-DYN RUBY ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key7141713
Report Number2919069-2017-00169
Device Sequence Number1108967
Product Code GKZ
UDI-Device Identifier00380740099916
UDI-Public00380740099916
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-03
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer03/27/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1